7 doctors weighed in:

My doctor put me back on metformin after being off it for a long time. I have been hungrier than before and tired. What can cause this?

7 doctors weighed in
Dr. Jennie Law
Internal Medicine - Endocrinology
4 doctors agree

In brief: Uncontrolled diabete

I agree, likely your symptoms are from uncontrolled blood sugars, which is also the reason why your dr restarted the metformin.
Fatigue and hyperplagia are classic symptoms of uncontrolled diabetes, and you should start feeling better when sugars come down, and when you're properly hydrated.

In brief: Uncontrolled diabete

I agree, likely your symptoms are from uncontrolled blood sugars, which is also the reason why your dr restarted the metformin.
Fatigue and hyperplagia are classic symptoms of uncontrolled diabetes, and you should start feeling better when sugars come down, and when you're properly hydrated.
Dr. Jennie Law
Dr. Jennie Law
Thank
Dr. Danny Proffitt
Family Medicine
3 doctors agree

In brief: Hard to say

Perhaps your diabetes is out of control? High blood sugars can cause one to feel tired especially if you are a bit or more dehydrated from the high sugars.
This can also cause one to eat more. One may wish to have the thyroid checked as well. Sounds as though you could have several issues going on and would need a good visit to your pcp. Get check out!

In brief: Hard to say

Perhaps your diabetes is out of control? High blood sugars can cause one to feel tired especially if you are a bit or more dehydrated from the high sugars.
This can also cause one to eat more. One may wish to have the thyroid checked as well. Sounds as though you could have several issues going on and would need a good visit to your pcp. Get check out!
Dr. Danny Proffitt
Dr. Danny Proffitt
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors